Jump to content
helplinedonate
  • Announcements

    • ForumAdmin

      Frequently Asked Questions - Step by step guides

      Do you need assistance registering, logging in, posting, etc? Please visit the all new Frequently Asked Question Forum for step-by-step guides. Click the link below to access these helpful guides. Frequently Asked Questions
    • ForumAdmin

      Recursos Nuevos en Español

      http://www.parkinson.org/ayuda   http://www.parkinson.org/espanol    
    • ForumAdmin

      Línea de Ayuda 1-800-473-4636

      Línea de Ayuda 1-800-473-4636   ¿Qué es la línea de ayuda 1-800-4PD-INFO (473-4636) de la Fundación Nacional de Parkinson? Es un número de teléfono gratuito que ayuda a las personas con la enfermedad de Parkinson, sus familiares, amigos y profesionales de salud, a solucionar diferentes inquietudes.   La línea de ayuda ofrece: Información actualizada Apoyo emocional Referidos a profesionales de salud Recursos comunitarios Amplia variedad de publicaciones gratis    
Sign in to follow this  
otolorin

Combing Sinemet or Dopamine agonist with other Medications in comorbid situations.

Recommended Posts

Hi,

I am a newly diagnosed with parkinson disease,51yrs male.I have a pre-existing mild mitral valve prolapse with mild regurgitation whose symptoms of palpitation and anxiety,has been treated with initially propananol,and a benzo,now metropolol and xanax since I was in my twenties.Now with the diagnosis of parkinson,I am faced with the dilemma of dealing with the side effects of drowsiness from xanax and sleepiness from miraplex.I can handle the drowsiness from xanax because I only take it at night,very small dose,about 0.025mg and 25mg of metropolol succinate at night and in the morning.Sometimes I do have elevated blood presure when anxious.I have tried mirapex as prescribed by my md for a week it did not work.while on mirapex,I never drove.My question is how high is the risk of having a sleep attack when combing parkinson meds with benzos and betablockers?

Your response will be highly appreciated.

 

 

Thanks.

Share this post


Link to post
Share on other sites

Great question. When someone is taking 2 medications that may cause drowsiness, even though they are different types of drowsiness episodes and onset, the patient must know that this could be a possible additive effect.

When a person takes one medication that may cause drowsiness then adds another medication that may cause drowsiness, it can result in a 1+1=3 effect. The effect of the drowsiness when 2 medications are added together can compound the effect. This is what may happen when adding Mirapex with Xanax.

I hope this halps and please keep me posted.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

Sign in to follow this  

×